CommunityBrowse groupsBlogEtiquetteInvite Your friendsSuccess Stories


Anti-anxiety drug Ativan

i'm starting to take anti-anxiety drug today.. After starting to cry in the Doc's office (where I simply went just to get my birth control prescription renewed), he said he definitely wants me to go on something, I wasn't sure, so he said let's try this for 30 days and then see if any more permanent/long-term anti-depressants would be needed. Scared. The drug is called Ativan, generic Lorozepam. Any thoughts? Please help.

Tue. Apr 24, 10:21pm

Add comment  
Hi, I take ativan every nite with my requip for my restless leg syndrom and it helps me to relax and also helps me get a good nite sleep.

Tuesday, April 24, 2007, 10:35 PM

Add comment
Oooh, I took that for 30 days or so. I was told it was basically to help me sleep better. Don't be scared: they start you out on a tiny dosage anyway. I swear a lot of the effect of these meds is the belief one has in them. So just believe in it. You can always come back off it once you get the anxiety under control again.

Tuesday, April 24, 2007, 11:43 PM

Add comment
why were you crying? What's going on with you? Is there added stress in your life or did you just have a melt down (which is pretty rotten, I know).

Wednesday, April 25, 2007, 7:46 AM

Add comment
Hi, thanks for all your answers..
It's just been really down time lately. Not one specific thing, but a combination of extreme loads at work, plus I'm thinking about all that stuff at home, then some family / friend issues here and there - nothing really bad. But my mood swings are from absolute rages to non-stop crying I can induce on myself just by thinking about it. The doc had suggested already a while ago that he suspects me having panic attacks and that i'm developing depression, but I never agreed .And now, yesterday, I don't know, I started crying just because he looked at me and asked how do i deal with my stresses. And I just broke down and cried a river, I don't know why, so sad for myself.

Wednesday, April 25, 2007, 9:14 AM

Add comment
i suggest trying out some form of therapy before trying out some form of medication. medication ruined my body and only aqfter 2 years after going off of it am i starting to see any return to normal. if the therapy available in your area is very limited, there are on-line support groups that you may find helpful (much like PT). by trying the prescriptions first, you'll never get a strong idea of how much just a small change in your overall approach to stressful situations can make a huge difference in your emotional responses. the medication will be available in the future, but the opportunity to dissect your reactions, drug-free and non-medically influenced, will not be. i suggest seeing where you can go without relying on some pills that many see as the first step when, in my own experience, they should have been an available step, but not the first one. take care of yourself! and remember that crying is a natural expression, just like sporadic fits of laughter. it doesn't always need to be something more than that.

Wednesday, April 25, 2007, 9:33 AM

Add comment
ITA with the 9:33 poster. I once worked as a Drug & Alcohol Counselor & so many of my clients had anti-anxiety medications, but didn't get therapy for their mental health issues. Some doctors are very quick to provide prescriptions to help, but may not mention counseling. You can develop a dependency on anti-anxiety meds in the long run, an issue you may not want to deal with in addition to your other stresses. Even short-term counseling may help or as the above poster mentioned, support groups can be very useful as well. I highly, highly recommend looking into this as a first plan, with ativan as your plan B. Doing both at the same time might work, but then you won't know which one worked or if it's the combination that's needed.

All the best to you! *Hugs*

Wednesday, April 25, 2007, 9:40 AM

Add comment
I've known a lot of people who've taken ativan-and some of them it took the edge of their panic attacks and for others it completely made them act and feel drugged up. Do you have panic attacks and depression? How well does your doctor know you? I don't think there is anything wrong with taking a pill for something if you have been suffering for a long time and other methods haven't worked. But if you don't think you have these problems-(regular stress can make all of us cry!) I might try seeing a counselor or talking to a good friend or family member about what is going on with you. Good luck!!

Wednesday, April 25, 2007, 1:41 PM

Add comment
Hi, thanks to everyone again.
First (second) day on the pill, and I, surprisingly, feel incredibly calm. It happened like on the spot (or maybe it's more in my head and I could have whatever placebo instead... lol).

But a lot of you were right, it's not like my Doc even discussed all my mental health issues with me in any detail (well, I understand, it's 15min max per patient per session anyway..), but his first solution was - the pills.

I guess I might want to think about finding myself a therapist.

Wednesday, April 25, 2007, 10:54 PM

Add comment

Explore Related Articles
Weight Loss Motivation   Sustainable Weight Loss
Weight Lifting    Hypnosis and Weight Loss
Emotional Eating   Help Losing Weight
Free Weight Loss Program   Weight Watchers Points  NutriSystem
How To Change Anything

Related Content:

How To Lose Weight- The Basics
Weight Watchers Points System
The Fat Smash Diet
The Eat To Live Diet
The Beck Diet Solution
How To Get The Motivation To Lose Weight


How To Be Successful Using PEERtrainer

How To Burn Fat
Online Weight Loss Support- How It Works
Does Green Tea Help You Lose Weight?
Tips On Using PEERtrainer
Visit The PEERtrainer Community
Diet and Fitness Resources


Weight Watchers Meetings
Learning To Inspire Others: You Already Are
Writing Down Your Daily Workouts
Spending Money On A Personal Trainer?
How I Became A Marathon Runner


Preventive Health

How To Prevent Injuries During Your Workout
Flu Season: Should You Take The Flu Shot?
Are You Really Ready To Start PEERtrainer?
Super Foods That Can Boost Your Energy
Reversing Disease Through Nutrition

New Diet and Fitness Articles:

Weight Watchers Points Plus
How To Adjust Your Body To Exercise
New: Weight Watchers Momentum Program
New: PEERtrainer Blog Archive
Review Of The New Weight Watchers Momentum Program

Weight Loss Motivation by Joshua Wayne:

Why Simple Goal Setting Is Not Enough
How To Delay Short Term Gratification
How To Stay Motivated
How To Exercise With A Busy Schedule

Real World Nutrition and Fitness Questions

Can Weight Lifting Help You Lose Weight?
Are Protein Drinks Safe?
Nutrition As Medicine?

Everyday Weight Loss Tips

How To Eat Healthy At A Party
How To Eat Out And Still Lose Weight
The Three Bite Rule
Tips On How To Stop A Binge